Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 18, NWS Nashville, TN

February 25, 2001Coffee County, Franklin County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 25, 2001, 2:07 AM CST for Coffee County, Franklin County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 25, 2001, 2:07 AM CST (08:07 UTC)
Expired
Feb 25, 2001, 2:40 AM CST
In force
33 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Coffee County, TN, Franklin County, TN

What was reported inside it

TimeReportWhereRemark
Feb 25, 2:20 AM CSTThunderstorm Wind 50 EWinchester, TNLaw enforcement reported a tree down on Skidmore Rd.
Feb 25, 2:30 AM CSTThunderstorm Wind 50 EManchester, TNDuck River Electric reported power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 11:00 PM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 250810
SVRBNA
TNC031-051-250840-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
207 AM CST SUN FEB 25 2001

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF MANCHESTER
  FRANKLIN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WINCHESTER

* UNTIL 240 AM CST

* AT 202 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE OF SEVERE THUNDERSTORMS FROM WARTRACE TO LYNCHBURG            
  NORTHEAST AT 50 MPH.

VERY DESTRUCTIVE WINDS EXPECTED...IN EXCESS OF 60 MPH. FIND A SECURE 
LOCATION NOW.  
$$

LAT...LON 3503 8630 3498 8590 3546 8591 3557 8619
JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:15 PM CST, 4 hours 52 minutes earlier.

Area forecast discussion, Feb 24, 9:15 PM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CST SAT FEB 24 2001

UPDATED FOR TORNADO WATCH. SHIFTED MENTION OF ISOLATED SEVERE
EASTWARD TO CENTRAL MIDDLE TENNESSEE AND INCLUDES THE NASHVILLE
METRO AREA. LINE OF TSTMS SHOULD MOVE INTO THE METRO AREA JUST
BEFORE MIDNIGHT. MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES.

.BNA...NONE.

JLM

In the hours before

Local storm report, Feb 25, 1:16 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
116 AM CST SUN FEB 25 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1125 PM    1 MI SOUTH WAVERLY        TN   WIND DAMAGE
02/24/01   HUMPHREYS                      TRAINED SPOTTER REPORTED
                                          TREES DOWN

1120 PM    5 SW LOBELVILLE           TN   60 MPH MPH TSTM WIND GUST
02/24/01   PERRY                          TRAINED SPOTTER REPORTED
                                          WINDS WELL IN EXCESS OF 50
                                          MPH

1145 PM    1W WHITE BLUFF            TN   WIND DAMAGE
02/24/01   DICKSON                        TRAINED SPOTTER REPORTED
                                          LARGE TREE LIMBS DOWN

1150 PM    4SE DICKSON               TN   60 MPH TSTM WIND GUST
02/24/01   DICKSON                        TRAINED SPOTTER REPORTED
                                          WINDS WELL IN EXCESS OF 50
                                          MPH

1130 PM    CLARKSVILLE               TN   WIND DAMAGE
02/24/01   MONTGOMERY                     LAW ENFORCEMENT REPORTED
                                          POWER LINES DOWN ON WILMA
                                          RUDOLPH BLVD

1220 AM    4W VANLEER                TN   WIND DAMAGE
02/25/01   DICKSON                        LAW ENFORCEMENT REPORTED
                                          TREES BLOWN DOWN ON YELLOW
                                          CREEK

1222 AM    ASHLAND CITY              TN   WIND DAMAGE
02/25/01   CHEATHAM                       TRAINED SPOTTER REPORTED
                                          TREES BLOWN DOWN

1230 AM    4NW LAWRENCEBURG          TN   1.00 INCH HAIL
02/25/01   LAWRENCE                       TRAINED SPOTTER REPORTED
                                          HAIL REPORTED NEAR THE TOWN
                                          OF DEERFIELD

1240 AM    2NW COLUMBIA              TN   60 MPH TSTM WIND GUST
02/25/01   MAURY                          TRAINED SPOTTER REPORTED
                                          60 MPH WIND GUST

1240 AM    MOUNT PLEASANT            TN   WIND DAMAGE
02/25/01   MAURY                          LAW ENFORCEMENT REPORTED
                                          TREES BLOWN DOWN

1250 AM    3SW LORETTO               TN   60 MPH TSTM WIND GUST
02/25/01   LAWRENCE                       TRAINED SPOTTER REPORTED
                                          60 MPH WIND GUST

0110 AM    LA VERGNE                 TN   60 MPH TSTM WIND GUST
02/25/01   RUTHERFORD                     TRAINED SPOTTER REPORTED
                                          60 MPH WIND GUST

0110 AM    LA VERGNE                 TN   .75 INCH HAIL
02/25/01   RUTHERFORD

0115 AM    8E HOHENWALD              TN   WIND DAMAGE
02/25/01   LEWIS                          TRAINED SPOTTER REPORTED
                                          TREES DOWN

0115 AM    LA VERGNE                 TN   WIND DAMAGE
02/25/01   RUTHERFORD                     LAW ENFORCEMENT REPORTED
                                          POWER LINES DOWN

0135 AM    WATERTOWN                 TN   .75 INCH HAIL
02/25/01   WILSON
Local storm report, Feb 25, 1:48 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
116 AM CST SUN FEB 25 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1125 PM    1 MI SOUTH WAVERLY        TN   WIND DAMAGE
02/24/01   HUMPHREYS                      TRAINED SPOTTER REPORTED
                                          TREES DOWN

1120 PM    5 SW LOBELVILLE           TN   60 MPH MPH TSTM WIND GUST
02/24/01   PERRY                          TRAINED SPOTTER REPORTED
                                          WINDS WELL IN EXCESS OF 50
                                          MPH

1145 PM    1W WHITE BLUFF            TN   WIND DAMAGE
02/24/01   DICKSON                        TRAINED SPOTTER REPORTED
                                          LARGE TREE LIMBS DOWN

1150 PM    4SE DICKSON               TN   60 MPH TSTM WIND GUST
02/24/01   DICKSON                        TRAINED SPOTTER REPORTED
                                          WINDS WELL IN EXCESS OF 50
                                          MPH

1130 PM    CLARKSVILLE               TN   WIND DAMAGE
02/24/01   MONTGOMERY                     LAW ENFORCEMENT REPORTED
                                          POWER LINES DOWN ON WILMA
                                          RUDOLPH BLVD

1220 AM    4W VANLEER                TN   WIND DAMAGE
02/25/01   DICKSON                        LAW ENFORCEMENT REPORTED
                                          TREES BLOWN DOWN ON YELLOW
                                          CREEK

1222 AM    ASHLAND CITY              TN   WIND DAMAGE
02/25/01   CHEATHAM                       TRAINED SPOTTER REPORTED
                                          TREES BLOWN DOWN

1230 AM    4NW LAWRENCEBURG          TN   1.00 INCH HAIL
02/25/01   LAWRENCE                       TRAINED SPOTTER REPORTED
                                          HAIL REPORTED NEAR THE TOWN
                                          OF DEERFIELD

1240 AM    2NW COLUMBIA              TN   60 MPH TSTM WIND GUST
02/25/01   MAURY                          TRAINED SPOTTER REPORTED
                                          60 MPH WIND GUST

1240 AM    MOUNT PLEASANT            TN   WIND DAMAGE
02/25/01   MAURY                          LAW ENFORCEMENT REPORTED
                                          TREES BLOWN DOWN

1250 AM    3SW LORETTO               TN   60 MPH TSTM WIND GUST
02/25/01   LAWRENCE                       TRAINED SPOTTER REPORTED
                                          60 MPH WIND GUST

0110 AM    LA VERGNE                 TN   60 MPH TSTM WIND GUST
02/25/01   RUTHERFORD                     TRAINED SPOTTER REPORTED
                                          60 MPH WIND GUST

0110 AM    LA VERGNE                 TN   .75 INCH HAIL
02/25/01   RUTHERFORD                    0115 AM    8E HOHENWALD              TN   WIND DAMAGE
02/25/01   LEWIS                          TRAINED SPOTTER REPORTED
                                          TREES DOWN

0115 AM    LA VERGNE                 TN   WIND DAMAGE
02/25/01   RUTHERFORD                     LAW ENFORCEMENT REPORTED
                                          POWER LINES DOWN

0135 AM    WATERTOWN                 TN   .75 INCH HAIL
02/25/01   WILSON
Special weather statement, Feb 25, 2:02 AM CST, 5 minutes before
TNZ006>010-026>032-059>065-075>079-094>097-250900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
202 AM CST SUN FEB 25 2001

...THE TORNADO WATCH FOR MIDDLE TENNESSEE HAS EXPIRED...
...A SEVERE THUNDERSTORM WATCH CONTINUES FOR PORTIONS OF MIDDLE
TENNESSEE UNTIL 300 AM...

THE TORNADO WATCH THAT WAS IN EFFECT FOR WESTERN MIDDLE TENNESSEE
HAS EXPIRED. ALSO...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED
FOR THE FOLLOWING MIDDLE TENNESSEE COUNTIES...CHEATHAM...DAVIDSON...
GILES...LAWRENCE...MAURY...MONTGOMERY...ROBERTSON...AND WILLIAMSON.
THE SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 300 AM FOR THE
FOLLOWING MIDDLE TENNESSEE COUNTIES...BEDFORD...CANNON...CLAY...
COFFEE...DE KALB...FRANKLIN...GRUNDY...JACKSON...LINCOLN...MACON...
MARSHALL...MOORE...PUTNAM...RUTHERFORD...SMITH...SUMNER...
TROUSDALE...WARREN...WHITE...AND WILSON.
Special weather statement, Feb 25, 2:03 AM CST, 4 minutes before
TNZ005>010-022>032-056>065-075>079-093>097-250900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 AM CST SUN FEB 25 2001

...THE TORNADO WATCH FOR MIDDLE TENNESSEE HAS EXPIRED...
...A SEVERE THUNDERSTORM WATCH CONTINUES FOR PORTIONS OF MIDDLE
TENNESSEE UNTIL 300 AM...

THE TORNADO WATCH THAT WAS IN EFFECT FOR WESTERN MIDDLE TENNESSEE
HAS EXPIRED. ALSO...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED
FOR THE FOLLOWING MIDDLE TENNESSEE COUNTIES...CHEATHAM...DAVIDSON...
GILES...LAWRENCE...MAURY...MONTGOMERY...ROBERTSON...AND WILLIAMSON.
THE SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 300 AM FOR THE
FOLLOWING MIDDLE TENNESSEE COUNTIES...BEDFORD...CANNON...CLAY...
COFFEE...DE KALB...FRANKLIN...GRUNDY...JACKSON...LINCOLN...MACON...
MARSHALL...MOORE...PUTNAM...RUTHERFORD...SMITH...SUMNER...
TROUSDALE...WARREN...WHITE...AND WILSON.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 10:02 PM CSTSevere Thunderstorm WarningOHXStewart30 min
Feb 24, 10:30 PM CSTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
Feb 24, 10:53 PM CSTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry37 min
Feb 24, 11:12 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman33 min
Feb 24, 11:12 PM CSTSevere Thunderstorm WarningOHXCheatham33 min
Feb 24, 11:12 PM CSTSevere Thunderstorm WarningOHXHouston33 min
Feb 24, 11:24 PM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry36 min
Feb 24, 11:40 PM CSTSevere Thunderstorm WarningOHXRobertson40 min
Feb 24, 11:40 PM CSTSevere Thunderstorm WarningOHXHouston, Montgomery40 min
Feb 24, 11:48 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson42 min
Feb 25, 12:09 AM CSTSevere Thunderstorm WarningOHXDavidson36 min
Feb 25, 12:20 AM CSTSevere Thunderstorm WarningOHXLawrence40 min
Feb 25, 12:22 AM CSTSevere Thunderstorm WarningOHXRobertson23 min
Feb 25, 12:28 AM CSTSevere Thunderstorm WarningOHXGiles, Lewis, Maury32 min
Feb 25, 12:35 AM CSTTornado WarningOHXMaury25 min
Feb 25, 12:53 AM CSTTornado WarningOHXWilliamson27 min
Feb 25, 12:58 AM CSTSevere Thunderstorm WarningOHXGiles, Marshall47 min
Feb 25, 1:08 AM CSTTornado WarningOHXRutherford22 min
Feb 25, 1:15 AM CSTTornado WarningOHXWilson25 min
Feb 25, 1:30 AM CSTTornado WarningOHXSmith30 min
Feb 25, 1:34 AM CSTSevere Thunderstorm WarningOHXBedford, Lincoln, Moore41 min
Feb 25, 1:41 AM CSTTornado WarningOHXClay, Jackson, Macon29 min
Feb 25, 2:22 AM CSTSevere Thunderstorm WarningOHXGrundy, Warren38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.